MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT100BER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the right main pulmonary artery using an indigo system flash aspiration catheter (flash catheter), a penumbra engine (engine), a pigtail catheter, guidewires, and multiple sheaths (5fr, 6fr, 7fr, 16fr) via the right groin under moderate sedation.During the procedure, the flash catheter was advanced to the target location and two passes were completed.It was reported that after the second pass, the patient had a drop in blood pressure to 60 systolic due to oversedation.The patient was administered a bolus of 100mcg of neosynephrine intravenously (iv) with a result in blood pressure of 104/51.The procedure was completed.The independent medical reviewer (imr) adjudicated the hypotension as a serious adverse event with a possible relationship to the indigo aspiration system and a possible relationship to the index procedure.The event is considered to be resolved.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22471754
Report Number3005168196-2025-00232
Device Sequence Number14479837
Product Code QEW
UDI-Device Identifier00815948029446
UDI-Public00815948029446
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K240030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFHT100BER
Device Lot NumberC00017147
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight48 KG